Alert archive / Tennessee / River Flood Warnings in 2016

River Flood Warning 15, NWS Memphis, TN

February 14, 2016Decatur County, Hardin County, Tennessee

NWS Memphis, TN issued this river flood warning at Feb 14, 2016, 7:59 PM CST for Decatur County, Hardin County, Tennessee. It took effect at Feb 19, 2016, 6:00 AM CST. It was in force for 42 hr.

The area

The outline as issued.

The facts

Issued
Feb 14, 2016, 7:59 PM CST (01:59 UTC)
In effect from
Feb 19, 2016, 6:00 AM CST
Expired
Feb 21, 2016, 12:00 AM CST
In force
42 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Decatur County, TN, Hardin County, TN

The radar

The Memphis radar (KNQA), 149 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tennessee River at Savannah (SAVT1).

Action stage
365 ft
Minor stage
370 ft
Moderate stage
375 ft
Major stage
388 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03593500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

137 
WGUS44 KMEG 150159
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
759 PM CST SUN FEB 14 2016

The National Weather Service has issued a Flood Warning for the 
Tennessee River at Savannah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued Monday.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC039-071-160159-
/O.NEW.KMEG.FL.W.0015.160219T1200Z-160221T0600Z/
/SAVT1.1.ER.160219T1200Z.160219T1200Z.160220T0600Z.NO/
759 PM CST SUN FEB 14 2016

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Tennessee River at Savannah
* from Friday February 19 until Saturday February 20.
* At 7 PM Sunday the stage was...366.1 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 370.0 feet Friday February 19.
* Flood stage is 370.0 feet.
At 370.0 feet, Coffee Landing Road is flooding just north of Beason 
Creek and toward Box Elder Drive. Campsites just north of the mouth 
of Beason Creek are flooding. Box Elder Drive is flooded. Access to 
sites along Bargeview Lane is cut off. Diamond Island Drive is 
flooded at Mud Creek just west of Gammill Slough Road. West end of 
CrossPond Road is flooding. Slough just east of Wilkenson Ferry 
Drive across the river from Satillo is beginning to flood..  

&&

LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
      3501 8823 3501 8838             

$$
1 follow-up statement
239 
WGUS84 KMEG 151803
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1203 PM CST MON FEB 15 2016

The Flood Warning is canceled for the Tennessee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued later today or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC039-071-151833-
/O.CAN.KMEG.FL.W.0015.000000T0000Z-160221T0600Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1203 PM CST MON FEB 15 2016

Forecast information for
  Tennessee River at Savannah
* At 11 AM Monday the stage was 366.1 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 365.6 feet Thursday February 18.
* Flood stage is 370.0 feet.
* Forecast...The river will fall to near 365.6 feet Monday February 
  15.


&&

LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
      3501 8823 3501 8838             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 14, 5:51 PM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Feb 14, 5:51 PM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
551 PM CST SUN FEB 14 2016

.UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION BELOW.

&&

.PREV DISCUSSION... /ISSUED 343 PM CST SUN FEB 14 2016/

DISCUSSION...

AT 3PM... SURFACE ANALYSIS PLACES A 1036 MB HIGH OVER NEW YORK
STATE WITH SOUTHERLY SURFACE FLOW OVER MUCH OF THE MIDSOUTH AS A
RESULT. A WEAK SURFACE BOUNDARY STRETCHES FROM NEAR HICKORY RIDGE
ARKANSAS NORTHEAST TO NEAR PARIS TENNESSEE. WINDS TO THE NORTH OF
THIS FEATURE HAVE BECOME NORTHERLY AGAIN AND TEMPERATURES HAVE
DROPPED A DEGREE OR SO AT SOME LOCALES AS A RESULT. PRECIPITATION
IS ONGOING IN THE VICINITY OF THE FEATURE...MUCH OF WHICH COULD BE
FREEZING DRIZZLE AT THE SURFACE WITH TEMPERATURES ACROSS EXTREME
NORTH WEST TENNESSEE...THE MISSOURI BOOTHEEL...AND NORTHEAST
ARKANSAS BELOW FREEZING.

PRECIPITATION IS EXPECTED TO BE FOCUSED ALONG THE SURFACE BOUNDARY
THIS EVENING AND TONIGHT AS IT SLOWLY MOVES SOUTHEAST. CONCERN FOR
CONTINUED FREEZING RAIN OR FREEZING DRIZZLE HAS PROMPTED THE
CONTINUATION OF THE WINTER WEATHER ADVISORY THROUGH MIDNIGHT WHEN
TEMPERATURES IN THE ADVISORY AREA ARE EXPECTED TO GRADUALLY CLIMB.
WHATEVER PRECIPITATION IS LEFT IN THOSE AREAS AT THAT TIME WOULD
CHANGE TO RAIN...ALTHOUGH MODELS INDICATE DRY CONDITIONS BUILDING
INTO THESE LOCATIONS BY MIDNIGHT.

A DEVELOPING LOW CURRENTLY OVER SOUTHERN OKLAHOMA WILL GRADUALLY
MOVE ALONG THE SURFACE BOUNDARY OVERNIGHT AND INTO MONDAY AS A
WAVE AMPLIFIES ALOFT...INDUCING RAINFALL OVER MUCH OF THE
MIDSOUTH. MODELS MARCH THE DEEPENING LOW OVER NORTH MISSISSIPPI BY
MONDAY AFTERNOON WHICH WILL LEAD TO HEAVIER QPF AMOUNTS BY LATE
MONDAY FOR MANY LOCATIONS ALONG AND SOUTH OF INTERSTATE 40. 1 TO 3
INCHES OF QPF IS POSSIBLE OVER MANY OF THESE AREAS BY EARLY
TUESDAY. ADDITIONALLY...A PORTION OF NORTHEAST MISSISSIPPI WILL
BECOME ENVELOPED IN THE WARM SECTOR OF THE SURFACE LOW WHICH WILL
ALLOW TEMPERATURES TO WARM TO NEAR 60 IN THOSE LOCATIONS...UPPER
40S AND 50S ELSEWHERE...WHILE ALSO CREATING A CHANCE FOR A FEW
THUNDERSTORMS ON MONDAY AFTERNOON WITH VERY LIMITED INSTABILITY
AVAILABLE AT BEST. THE LOW MOVES EAST ON MONDAY NIGHT AS GUIDANCE
SUGGESTS ANOTHER SURFACE LOW MOVES FROM NORTHWEST TO SOUTHEAST IN
THE VICINITY OF THE MIDSOUTH ON TUESDAY. MODELS DIVERGE ON
PLACEMENT OF THIS FEATURE...WITH THE GFS AND NAM WELL EAST OF THE
AREA...SO ONLY INCLUDED POPS FOR NORTHEAST PORTIONS OF THE FA.
TUESDAY HIGHS WILL WARM INTO THE 50S AND 60S.

DRIER AND A TAD COOLER ON WEDNESDAY WITH HIGH PRESSURE BUILDING
INTO THE REGION UNDER MOSTLY NORTHWEST FLOW ALOFT. A WARMING TREND
BEGINS ON THURSDAY AS THE SURFACE HIGH SHIFTS EAST...RETURNING
SOUTHERLY SURFACE FLOW. A RIDGE ALSO BUILDS IN ALOFT WHICH WILL
LEAD TO THURSDAY AND FRIDAY TEMPERATURES IN THE 60S TO NEAR
70...SOME 10 TO 15 DEGREES WARMER THAN NORMAL FOR MID FEBRUARY.

RAIN CHANCES COULD RETURN NEXT WEEKEND WITH A TRAILING COLD FRONT
FROM A LOW CENTERED OVER THE GREAT LAKES REGION MOVING THROUGH
SATURDAY BEFORE A DEVELOPING LOW MOVES EAST INTO THE REGION NEXT
SUNDAY.

ZDM

&&

.AVIATION...
00Z TAFS

COLD FRONTAL BOUNDARY EXTENDED FROM JUST NORTH OF MEM TO NORTH OF
MKL AT 2345Z. THIS BOUNDARY SHOULD REMAIN NEARLY STATIONARY...OR
SAG SLOWLY SOUTH THIS EVENING...IN RESPONSE TO GRADUAL MIDLEVEL
HEIGHT FALLS AND FRONTAL CYCLOGENESIS OVER SOUTHERN AR. SIMILAR
TO LAST EVENING...NAM MODEL WAS OUTPERFORMING THE GFS WITH RESPECT
TO THE SHALLOW ARCTIC AIRMASS WAS FOLLOWED FOR THE 00Z TAFS.

SEVERAL MORE HOURS OF FZDZ APPEAR LIKELY AT JBR THIS EVENING...BEFORE
ENDING WITH THE DEPARTURE OF A MIDLEVEL WAVE OVER THE OHIO VALLEY.
CANNOT RULE OUT ADDITIONAL FZDZ AT JBR OVERNIGHT...AHEAD A
MIDLEVEL SHORTWAVE TROF DROPPING INTO THE OZARKS. THIS FEATURE
WILL FOCUS CONVECTIVE SHOWERS...PERHAPS INCLUDING SOME THUNDER
ALONG THE FRONTAL ZONE OVER NORTH MS AROUND MIDDAY MONDAY. SURFACE
TEMPS WILL REMAIN ABOVE FREEZING AT MEM/MKL/TUP DURING THE
PERIOD... WITH MAIN CONCERN BEING TIMING OF IFR ONSET LATER THIS
EVENING.

PWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CLAY-
     GREENE-LAWRENCE-RANDOLPH.

MO...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR DUNKLIN-
     PEMISCOT.

MS...NONE.
TN...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR BENTON TN-
     HENRY-LAKE-OBION-WEAKLEY.

&&
Hazardous weather outlook, Feb 14, 3:45 PM CST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
345 PM CST SUN FEB 14 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-152345-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
345 PM CST SUN FEB 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR EXTREME NORTHERN
PORTIONS OF WEST TENNESSEE...THE MISSOURI BOOTHEEL AND NORTHEAST
ARKANSAS THROUGH MIDNIGHT. SIGNIFICANT ACCUMULATIONS ARE NOT
ANTICIPATED. HOWEVER...SOME LIGHT ICE ACCUMULATIONS MAY CAUSE
HAZARDOUS TRAVEL CONDITIONS ESPECIALLY ON ELEVATED SURFACES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ZDM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 5:55 AM CSTFlash Flood WarningMEGHardeman, McNairy3 hr
Feb 15, 5:56 AM CSTFlash Flood WarningMEGHardeman, McNairy3 hr
Feb 15, 10:20 AM CSTDense Fog AdvisoryMEGLake, Obion, Weakley3 hr
Feb 15, 12:16 PM CSTRiver Flood AdvisoryMEGDecatur, Hardin11 days

Nearby

River Flood Warnings in Tennessee, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.